Hail, Clinton
- When
- May 14, 4:45 PM EST
- Where
- Clinton County, Saranac
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.650, -73.750
A low pressure system moved across southern Canada during Friday, May 14th. The associated warm front moved from northern New York into Vermont during the afternoon of May 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A low pressure system moved across southern Canada during Friday, May 14th. The associated warm front moved from northern New York into Vermont during the afternoon of May 14th. Late afternoon and evening thunderstorms developed in the warm sector, and penny (3/4 inch) hail was reported in the New York town of Saranac.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 14, 2:30 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT FRI MAY 14 2004 FOR THE SHORT TERM...RADAR INDCS CNVTN MOVG NE ACRS WRN PTNS OF PA AND NY IN RESPONSE THAT VORT LOBE THAT HAS BEEN MOVG NE FM ERN LK ERIE. AS NOTED ERLIER SFC BNDRY FM ERN PA INTO NE NY THEN W ACRS SRN QUE ATTM. DEW PTS ARE IN THE MID 60S ACRS MUCH OF NY AND PA WHICH IS SUPPORTING CNVTN. MAX AXIS OF LO LVL MSTR EXTDS FM CNTRL PA-CNTRL NY TO LK ONT THEN NE IN TO NE NY. THIS AXIS WL BE MONITORD FOR TSTM DVLPMT AS IT MOVS FM NE NY INTO WRN VT. FFW WAS ISSUED FOR NE NY AND TSTMS IN NE NY AND NW VT COULD BE ACCOMPANIED BY LOCALLY HEAVY RAIN THROUGH ERLY TNGT. OTRW...MODELS TAKE H/5 RDG NY STATE MOVS E ACRS NEW ENG TNGT AND OFF THE NEW ENG CST SAT MRNG. WK VORT MOVS NE ACRS WRN NY THIS AFTN AND OVR THE RDGE IN SRN CANADA TNGT. AFTR THAT A BROAD H/5 TROF BCMS ESTABLISHED ACRS GRTLKS...WITH MAIN VORT SHERAING OFF SAT AND MOVG ALG OR JUST N OF OUR AREA INTO CANADA CONTG SUNDAY. NXT VORT APRCHS AREA LATE MON/MON NITE. CDFNT MOVS INTO NRN NY SAT MRNG WITH SCT SHWRS/TSTMS MOVG INTO VT DURG THE MRNG AND CONTG AFTN. WL CONT CHC SHWR SAT EVE RUTLAND/WINDSOR...OTRW BCMG PTLY CLDY...AND DRIER AS NEW AIRMASS MOVES IN FOR SUNDAY....AS HI PRES BLDS ACRS SRN CANADA SUNDAY. DRY WX SHUD CONT INTO MONDAY...THEN WL INTRODUCE SHWRS NRN NY LATER MONDAY NIGHT TO BLEND IN WITH CDFNT APRCHNG AREA. .LOOKING FURTHER AHEAD TUES THRU FRI...MODELS AND ENSEMBLES IN GENERAL AGREEMENT WITH COLD FRONT MOVEMENT ACROSS FORCAST AREA TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE THEN TO AFFECT AREA THROUGH THURSDAY NIGHT. NEXT FRONTAL SYSTEM TO MOVE THROUGH AREA THURSDAY NIGHT...THOUGH CURRENT FEELING IS THAT BEST DYNAMICS WILL MOVE NORTH AND WITH COOL DRY AIR MOVING IN AT UPPER LEVELS PRECIPITATION CHANCES WILL BE MINIMAL. WILL KEEP CHANCE POPS FOR TUESDAYS FRONT ALONG WITH CHANCE OF THUNDERSTORMS AS DYNAMICS LOOK GOOD FOR POSSIBLE CONVECTIVE ACTIVITY. WILL GO WITH CHANCE POPS FOR THURSDAY NIGHT FRONT AS WELL...MOSTLY TO COLLABORATE WITH SURROUNDING OFFICES. SFH/CTL/EE && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 520 AM EDT FRI MAY 14 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-150822- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 520 AM EDT FRI MAY 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: A DISTURBANCE IN THE JET STREAM WINDS ALOFT WILL INTERACT WITH PLENTY OF LOW LEVEL MOISTURE AND WARM SURFACE TEMPERATURES TO PRODUCE SHOWERS AND THUNDERSTORMS. A BROKEN LINE OF STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BY 3 PM THIS AFTERNOON. LOOK FOR THESE THUNDERSTORMS TO TRACK EAST AT 15 TO 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...LOCAL WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: A STRONG COLD FRONT IN COMBINATION WITH A DISTURBANCE IN THE FLOW ALOFT WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON SATURDAY. AS THIS FRONT INTERACTS WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS. TABER
The Burlington radar (KCXX), 49 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401394.